MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48465
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the delivery system of a zenith flex aaa endovascular graft iliac leg was found to be twisted under imaging and could not allow for successfully deployment of the graft.A (b)(6) year old male was undergoing a procedure in which zenith devices were implanted.After the main body stent was successfully deployed, the operator began the deployment procedure for the iliac leg graft.As the graft was being delivered to the target position, the operator held the gray position with their right hand and started to withdraw the delivery system with their left hand, to deploy the send.The operator felt resistance during this process, and was unable to withdraw the sheath.Under x-ray imaging, it was noted that the delivery system was "twisted".The delivery system was removed from the patient for his safety.Upon withdrawal, it was noted that the delivery system was twisted and had small tears and damage.The procedure was completed by using another zenith flex aaa endovascular graft iliac leg graft.There was no difficulty noticed during advancement of the device.No damage was noted to the device or the packaging prior to use.The patient had no pre-existing conditions or comorbidities.The patient is reported to have "recovered well".There was no ballooning or stenting required prior to the placement of the graft.No other adverse effects have been reported for this incident.
 
Event or Problem Description
On (b)(6) 2020, the sales representative who was present at the procedure confirmed that the event occurred during the preparation stage.The operator tried to pull out the shipping stylet and found the stylet was unable to be pulled out, and the sheath was also twisted due to the force.The procedure was finally completed with another new device.
 
Additional Manufacturer Narrative
During evaluation of the returned device, it was found an unknown piece of metal was stuck inside the delivery system.Further observation confirmed the unknown piece of metal stuck inside the delivery system is the shipping stylet.The device is unable to be loaded onto a wire guide and placed into the patient with the shipping stylet left in place.Additionally, a search of risk documents and the complaint database revealed there has not been an incident where the malfunction, unable to report shipping stylet, has led to a serious injury or death.Therefore, this event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or reportable product malfunction.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10010953
Report Number1820334-2020-00883
Device Sequence Number2728402
Product Code MIH
UDI-Device Identifier10827002484655
UDI-Public(01)10827002484655(17)210521(10)9738473
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberG48465
Device Catalogue NumberTFLE-18-56-ZT
Device Lot Number9738473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer08/21/2020
Initial Report FDA Received Date04/29/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight45